| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 16(3); 2005 > Article
Journal of The Korean Society of Emergency Medicine 2005;16(3): 387-389.
A Case of Thrombotic Thrombocytopenic Purpura
Seung Woo Hong, Jin Hong Min, Hyun Soo Do, Sung Pil Chung, Seung Whan Kim, In Sool Yoo
Department of Emergency Medicine, College of Medicine, Chungnam National University. emstar@cnuh.co.kr
ABSTRACT
A thrombotic thrombocytopenic purpura (TTP) is a disorder characterized by microangiopathic hemolytic anemia, thrombocytopenia, neurologic symptoms, fever, and impairment of renal function, which are thought to be due to endothelial cell injury, platelet activation, and subsequent formation of thrombi in the microcirculation. The most common neurologic symptoms are alteration of mental status, headache, coma, focal weakness, aphagia, dysarthria, seizure, and visual changes. Avoiding platelet transfusions, which can exacerbate microvascular thrombosis, is prudent. We experienced a case of TTP which was aggravated after platelet transfusion. We report that case with a literature review.
Key words: Purpura, Thrombotic thrombocytopenic, Neurologic manifestations, Platelet transfusion
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,369
View
9
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI